Texas, 2011Drought in Texas, March 1 to 31, 2011
March 1 to 31, 2011 · NWS FWD · 15 events in 15 counties and zones
Most counties in the region received less than an inch of rain during the month and drought conditions continued to worsen. Many locations started the month in abnormally dry (D0) or moderate (D1) drought and ended the month in severe (D2) or extreme (D3) drought.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $103,000
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Most counties in the region received less than an inch of rain during the month and drought conditions continued to worsen. Many locations started the month in abnormally dry (D0) or moderate (D1) drought and ended the month in severe (D2) or extreme (D3) drought. In north Texas, the drought was the worst in the southern and eastern counties. At the end of the month, 40 of the 46 counties in north Texas were experiencing at least severe drought (D2) conditions and 26 counties had burn bans in effect.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 28, 11:12 PM CST, 48 minutes earlier.
Area forecast discussion, Feb 28, 11:12 PM CST, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1112 PM CST MON FEB 28 2011
.AVIATION...
VFR THROUGH PERIOD. WINDS RETURN SOUTH TUESDAY MORNING. 84
&&
.UPDATE...
EXCELLENT RADIATIONAL COOLING IS EXPECTED TONIGHT. MADE A MINOR
CHANGE TO OVERNIGHT MINS IN SOME SPOTS...MAINLY TO DROP THEM OUT
WEST WHERE DEWPOINTS ARE IN THE MID 20S AND TO RAISE THEM A LITTLE
IN THE EAST WHERE DEWPOINTS ARE IN THE LOW 40S. A LIGHT FREEZE IS
EXPECTED...ESPECIALLY FOR VALLEY AND LOW LYING AREAS ACROSS THE
NORTHERN AND WESTERN ZONES. HAVE ALSO INCLUDED A MENTION OF PATCHY
FROST FOR MUCH OF THE AREA MEETING THE QUALIFICATIONS OF MIN TEMPS
LOWER THAN 37 AND HIGH HUMIDITY VALUES. TR.92
&&
.PREV DISCUSSION... /ISSUED 228 PM CST MON FEB 28 2011/
WIND SPEEDS HAVE TAPERED OFF THIS AFTERNOON AS THE PRESSURE
GRADIENT WEAKENS AND WE HAVE CANCELED THE RED FLAG WARNING A
LITTLE EARLY BECAUSE OF THIS. WINDS WILL CONTINUE TO WEAKEN
OVERNIGHT AND WITH LIGHT WINDS AND CLEAR SKIES BY DAYBREAK...
TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING FOR THE OUTLYING
AREAS TO THE NORTH AND WEST OF THE METROPLEX. THE REST OF THE AREA
WILL STILL EXPERIENCE LOWS IN THE 30S. AN UPPER HIGH WILL POSITION
ITSELF IN NORTHERN MEXICO MID-WEEK AND WILL HAVE ENOUGH OF AN
INFLUENCE TO KEEP NORTH TEXAS WEATHER DRY THROUGH FRIDAY.
TEMPERATURES WILL BE PLEASANT WITH HIGHS IN THE 70S AND LOWS IN
THE 40S AND 50S FOR THE REST OF THE WEEK.
THE UPPER RIDGE WILL FLATTEN AND TRANSITION WESTWARD BY FRIDAY AND
OUR NEXT UPPER DISTURBANCE WILL DROP DOWN FROM NORTHWEST BRINGING
A CHANCE OF RAIN AND ANOTHER COLD FRONT TO THE REGION. THE FRIDAY
NIGHT TIMING OF THE FRONTAL PASSAGE DOESNT BODE WELL FOR PRECIP
CHANCES AS SURFACE BASED INSTABILITY WILL BE NON-EXISTENT DUE TO
ANOTHER STRONG CAP IN PLACE. FORECAST SOUNDINGS DO SHOW A RATHER
DEEP LAYER OF MOISTURE BENEATH THE CAP AND THINK THAT MOST OF THE
QPF MODELS ARE OUTPUTTING ARE LIGHT SHOWERS STUCK UNDER THE CAP.
HOWEVER...LAPSE RATES ABOVE THE CAP ARE RATHER STEEP AND WILL
CONTINUE TO MENTION THUNDER IN THE GRIDS...BUT THE MOST
PREDOMINATE WEATHER WILL BE RAIN/SHOWERS. 60 DEGREE HIGHS FOR
SATURDAY AND SUNDAY CAN BE EXPECTED WITH ANOTHER NIGHT OF NEAR
FREEZING TEMPERATURES POSSIBLE TO THE NORTH AND WEST OF THE
METROPLEX SATURDAY NIGHT. LOOKING OUT EVEN FURTHER...ANOTHER
SYSTEM/COLD FRONT IS PROGGED BY THE MEDIUM RANGE GUIDANCE ON DAY 9
WITH ANOTHER SHOT AT FREEZING TEMPERATURES. IT MAY STILL BE A BIT
EARLY FOR ANY SPRING VEGETABLE PLANTING FOR SOME AREAS. 85/NH
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 37 71 45 72 47 / 0 0 0 0 0
WACO, TX 34 69 41 72 47 / 0 0 0 0 0
PARIS, TX 33 67 39 71 44 / 0 0 0 0 0
DENTON, TX 31 70 42 74 45 / 0 0 0 0 0
MCKINNEY, TX 31 69 40 71 42 / 0 0 0 0 0
DALLAS, TX 38 70 46 72 49 / 0 0 0 0 0
TERRELL, TX 35 69 41 71 45 / 0 0 0 0 0
CORSICANA, TX 36 71 43 71 47 / 0 0 0 0 0
TEMPLE, TX 34 71 42 74 46 / 0 0 0 0 0
MINERAL WELLS, TX 29 73 42 78 45 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 28, 2:20 PM CST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
220 PM CST MON FEB 28 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
220 PM CST MON FEB 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHEAST HALF OF
NORTH TEXAS FRIDAY AFTERNOON AND FRIDAY NIGHT. A SLIGHT CHANCE FOR
THUNDERSTORMS WILL SATURDAY MORNING ACROSS FAR EASTERN NORTH
TEXAS. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
05/
Drought, Delta
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Delta forecast zone
- Crop damage
- $7,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county started the month in severe drought (D2). With little to no rainfall, drought conditions worsened and the county ended the month in extreme drought (D3).
Drought, Hopkins
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Hopkins forecast zone
- Crop damage
- $7,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county started the month in severe drought (D2). With little to no rainfall, drought conditions worsened and the county ended the month in extreme drought (D3).
Drought, Van Zandt
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Van Zandt forecast zone
- Crop damage
- $7,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county started the month in severe drought (D2). With little to no rainfall, drought conditions worsened and the county ended the month in extreme drought (D3).
Drought, Rains
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Rains forecast zone
- Crop damage
- $7,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county started the month in severe drought (D2). With little to no rainfall, drought conditions worsened and the county ended the month in extreme drought (D3).
Drought, Mills
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Mills forecast zone
- Crop damage
- $7,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county started the month in severe drought (D2). With little to no rainfall, drought conditions worsened and the county ended the month in extreme drought (D3).
Drought, Henderson
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Henderson forecast zone
- Crop damage
- $7,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county started the month in severe drought (D2). With little to no rainfall, drought conditions worsened and the county ended the month in extreme drought (D3).
Drought, Hamilton
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Hamilton forecast zone
- Crop damage
- $4,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county started the month in moderate drought (D1). With little to no rainfall, drought conditions worsened and the county ended the month in severe drought (D2).
Drought, Comanche
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Comanche forecast zone
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county started and ended the month in severe drought (D2).
Drought, Falls
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Falls forecast zone
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county started and ended the month in severe drought (D2).
Drought, Freestone
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Freestone forecast zone
- Crop damage
- $8,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.705, -96.149 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county started and ended the month in extreme drought (D3).
Drought, Anderson
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Anderson forecast zone
- Crop damage
- $8,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county started and ended the month in extreme drought (D3).
Drought, Milam
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Milam forecast zone
- Crop damage
- $8,000
- Reported by
- Other Federal Agency
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county started and ended the month in extreme drought (D3).
Drought, Robertson
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Robertson forecast zone
- Crop damage
- $8,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county started and ended the month in extreme drought (D3).
Drought, Leon
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Leon forecast zone
- Crop damage
- $8,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county started and ended the month in extreme drought (D3).
Drought, Lamar
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Lamar forecast zone
- Crop damage
- $7,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county started the month in severe drought (D2). With little to no rainfall, drought conditions worsened and the county ended the month in extreme drought (D3).
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Indiana, March 1, 2011$1.0 million · 1 event
- Flooding in Illinois, March 1 to 31, 2011$530,000 · 6 events
- Flooding in Ohio, March 1 to 2, 2011$265,000 · 9 events
- Flooding in Ohio, March 1 to 3, 2011$75,000 · 3 events
- Flooding in Indiana, March 1 to 27, 2011$70,000 · 4 events
- Wildfire in Texas, March 1, 2011$60,000 · 1 event
- Drought in Arkansas, March 1 to 31, 201135 events
- Drought in Oklahoma, March 1, 201129 events
- Drought in Texas, March 1 to 31, 201121 events
- Drought in Louisiana, March 1 to 31, 201117 events
- Drought in Colorado, March 1 to 31, 201116 events
- Drought in Florida, March 1 to 31, 201115 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288416, 288417, 288418, 288419, 288420, 288421, 288433, 288437, 288438, 288441, 288442, 288443, 288444, 288446, 288453.